Alert archive / Pennsylvania / Flash Flood Warnings in 2006
Flash Flood Warning 50, NWS State College, PA
NWS State College, PA issued this flash flood warning at Jul 21, 2006, 10:06 PM EDT for Potter County, Pennsylvania. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 21, 2006, 10:06 PM EDT (02:06 UTC)
- Expired
- Jul 22, 2006, 2:00 AM EDT
- In force
- 4 hr
- Issued by
- NWS State College, PA
- Area
- Counties, with a storm outline in the text
County Potter County, PA
The radar
The State College radar (KCCX), 78 km from the middle of the area, began a volume at 02:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 21, 11:40 PM EDT | FLASH FLOOD | 4 N Austin, PA | PART OF ROUTE 872 WASHED AWAY AND TREES DOWN ON ROADWAY DUE TO FLOODING EROSION. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 94 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 2.1 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 405 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 977 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KCTP 220210
FFWCTP
PAC105-220600-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1006 PM EDT FRI JUL 21 2006
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
POTTER COUNTY IN NORTH CENTRAL PENNSYLVANIA
* UNTIL 200 AM EDT
* AT 1003 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED TORRENTIAL RAIN FALLING FROM A CLUSTER OF THUNDERSTORMS
THAT ARE RE-GENERATING THEMSELVES OVER THE SOUTHERN AND CENTRAL
PARTS OF THE COUNTY TONIGHT. SOME PLACES HAVE ALREADY RECEIVED
OVER TWO INCHES OF RAIN AND MORE IS EXPECTED BEFORE 1 AM.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CHERRY
SPRINGS STATE PARK...COUDERSPORT...CROSS FORK...DENTON HILL STATE
PARK...GALETON...KEATING SUMMIT...LYMAN RUN STATE PARK...OLE BULL
STATE PARK...ROULETTE AND WHARTON.
ADDITIONAL RAINFALL AMOUNTS OF UP TO 3 INCHES ARE POSSIBLE IN THE
WARNED AREA...ESPECIALLY IN PLACES BETWEEN COUDERSPORT AND AUSTIN
AND OLE BULL STATE PARK...LIKE THE FIRST FORK OF THE SINNEMAHONING
CREEK SOUTH.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. NEVER ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR IN AN
AUTOMOBILE. TURN AROUND DONT DROWN
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
PLEASE REPORT FLOODING...HAIL OR WIND DAMAGE TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
LAT...LON 4161 7822 4147 7805 4147 7760 4176 7761
4185 7820
$$
FORECASTER: DANGELO1 follow-up statement
000
WGUS71 KCTP 220348
FFSCTP
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1143 PM EDT FRI JUL 21 2006
PAC105-220600-
POTTER PA-
1143 PM EDT FRI JUL 21 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 200 AM EDT FOR
POTTER COUNTY...
AT 1139 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLOODING
IN AUSTIN TOWNSHIP IN SOUTHERN POTTER COUNTY. PART OF ROUTE 872 WAS
WASHED AWAY AND TREES WERE DOWN ON THE ROAD DUE TO FLOODING AND
EROSION.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
AUSTIN...COSTELLO...CHERRY SPRINGS STATE PARK...COUDERSPORT...CROSS
FORK...DENTON HILL STATE PARK...GALETON...KEATING SUMMIT...LYMAN RUN
STATE PARK...OLE BULL STATE PARK...ROULETTE AND WHARTON.
THE STREAMS THAT WILL BE MOST LIKELY TO EXPERIENCE RAPIDLY RISING
WATER INCLUDE THE FIRST FORK OF THE SINNEMAHONING CREEK...FREEMAN
RUN...AND SOUTH WOODS BRANCH.
WHILE THE RAIN HAS BEGUN TO TAPER OFF...THE 3 TO 4 INCHES OF RAIN IN
A SHORT TIME WILL TAKE SOME TIME TO TOTALLY RECEDE. ADDITIONAL
RAINFALL AMOUNTS OF LESS THAN A HALF OF AN ONE INCH ARE POSSIBLE IN
THE WARNED AREA THROUGH 2 AM.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 4161 7822 4147 7805 4147 7760 4176 7761
4185 7820
$$
FORECASTER: DANGELOWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at Jul 21, 9:51 PM EDT, 15 minutes earlier.
Area forecast discussion, Jul 21, 9:51 PM EDT, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 951 PM EDT FRI JUL 21 2006 .SHORT TERM /THROUGH SATURDAY/... A RATHER CONVECTIVELY ACTIVE EVENING WITH SEVERAL AREAS OF TRAINING HVY SHRA/TSRA PRODUCING IN EXCESS OF 2 INCHES OF RAIN WITHIN A FEW HOURS. TWO AREAS OF GREATEST IMPACT WERE NOTED FROM THE CENTRAL SUSQ VALLEY...ESE INTO KPHI/S NW ZONES...WITH THE OTHER BEING ACROSS THE NRN PENN MTNS NEAR ROUTE 6.....WHERE A FLASH FLOOD WARNING IS CURRENTLY BEING ISSUED FOR POTTER COUNTY WHERE RAINFALL AMOUNTS OF ABOUT 2 INCHES HAVE OCCURRED SINCE 8 PM /00Z/. ISENTROPIC ANALYSIS VIA THE 40 KM GFS NICELY DEPICTS THE TWO AREAS OF STRONGER ASCENT CENTERED ALONG THE 305K THETA SFC AND MAXIMIZED BETWEEN 01-07Z. AFTERWARD...I EXPECT TO SEE A 6-8 HOUR PERIOD WHEN PRECIP COVERAGE AND RATES SHOULD TAIL OFF AS THE INITIAL MCS ACROSS THE CENTRAL OHIO VALLEY HEADS EAST AND WEAKENS...WITH ISENT FLOW ALSO WEAKENING ACROSS MUCH OF OUR CWA. THE SECOND MCS IS THE FEATURE THAT SHORT TERM MODELS ARE LATCHING ONTO AS BEING FORMED THIS EVENING VIA THE STRENGTHENING OF SOUTHERLY LLVL JET AND COUPLING/DUAL JET STRUCTURE ALOFT. OPERATIONAL NAM/GFS HAVE CONVERGED WITH THE AXIS OF HEAVIEST RAIN SATURDAY....AND ARE NOW WITHIN ABOUT 100 KM OF EACH OTHER. THE MEAN HVY QPF AXIS OF 1 TO 2 INCHES /VIA THE COMBINATION OF TRAINING TSRA AND FRONTOGENETIC FORCING ON EITHER SIDE OF A STATIONARY FRONT/ WILL EXTEND FROM NEAR KPBZ...TO KUNV AND KAVP THROUGH SATURDAY AFTERNOON. A STRONG...35-45 KT SOUTHWESTERLY LLVL WIND MAX DRIVES NE ACROSS CENTRAL PENN AND THE ADJACENT SUSQ VALLEY DURING THE TIME OF MAX HEATING/INSTABILITY SATURDAY. THIS WILL LEAD TO A SIGNIFICANT THREAT FOR SEVERE WEATHER ACROSS PRIMARILY THE SE THIRD OF THE CWA...WITH A STRONG DEPENDENCE ON WHETHER WE SEE ENOUGH BREAKS IN THE CLOUD DECK TO CAUSE SIGNIFICANT SFC BASED INSTABILITY OF GREATER THAN 1200 J/KG. SEE MORE DETAILS ON THIS IN THE LONG TERM SECTION OF THE PREV DISCUSSION BELOW. && .PREV DISCUSSION... /ISSUED 325 PM EDT FRI JUL 21 2006/ SHORT TERM /THROUGH FRIDAY NIGHT/... THE OVERNIGHT WILL ONCE AGAIN SEE LIGHT WINDS...BIG DEWPOINTS AND THE CHANCE OF SCATTERED SHOWERS OR A STORM. OVERALL THE WEAK BOUNDARY DRAPED THRU THE REGION SHOULD NOT BE A SIGNIFICANT WEATHER MAKER UNTIL LATER TOMORROW WHEN A WAVE OF LOW PRESSURE MOVE ALONG IT AND PASSES OVER THE REGION. LONG TERM /SATURDAY THROUGH FRIDAY/... QUITE A DIFFICULT FORECAST FOR SATURDAY INTO SAT NIGHT...CONCERNING HEAVY RAINFALL AMOUNTS..AND THEIR DISTRIBUTION ACROSS THE REGION. HOWEVER...CONFIDENCE IS HIGH ON WIDESPREAD MODERATE RAINFALL OF AROUND ONE INCH OCCURRING. THE NUMEROUS FACTORS INVOLVED... QUASI STATIONARY SFC FRONT SNAKING ACROSS NRN PEN THIS AFTERNOON WONT BE MOVING MUCH /MAINLY RE-ORIENTING ITSELF TO A NE/SW AXIS/ OVER THE NEXT 24 HOURS AS THE 500 HPA FLOW BACKS FROM WESTERLY LATE TODAY...TO SOUTHWEST BY SAT AFTERNOON IN RESPONSE TO A STRONG SHORTWAVE TRACKING EAST FROM THE MID MISS VALLEY. THE UPPER JET CORE AHEAD OF THIS SHORTWAVE /VIA THE 40 KM NAM/ STRENGTHENS FROM ABOUT 80 KTS LATE TODAY...TO NEARLY 110KT ACROSS THE PENINSULA OF SW ONTARIO SAT MORNING. CORRESPONDING UPPER DIVERGENCE...WITHIN THE RIGHT ENTRANCE REGION OF THIS JET...INCREASES IN MAGNITUDE AND AREAL EXTENT WHILE ADVECTING NE ACROSS CENTRAL AND NRN PENN DURING THE DAY SATURDAY. PAINTED A GENERAL 1-2 INCHES OF QPF INTO OUR WEB GRIDS FOR SATURDAY INTO SAT EVENING...WITH THE GREATEST AMOUNTS ACROSS THE CENTRAL AND SE ZONES...WHERE TRAINING CONVECTIVE CELLS OR SEVERAL TSRA CLUSTERS ARE POSSIBLE. HERE...SHORT TERM ENSEMBLES AND PRECIP PLUME DIAGRAMS INCORPORATE THE BEST AGREEMENT ON THE LOCATION OF HIGHEST PWAT OF NEAR 50 MM...AND THE NOSE OF A HIGHLY ANOMALOUS 3-4 STANDARD DEVIATION /40 KT/ SOUTHERLY LLVL JET. GFS HEAVY QPF BULLSEYE OF AROUND 3 INCHES IS THE FURTHER NORTH /CENTERED ACROSS THE PENN NW MTNS/...WHILE THE NAM IS ODDLY ABOUT 150 KM TO THE SE. OUR FCST VALUES ARE STILL ABOUT 75 PERCENT ON THE HIGH SIDE OF SREF PLUME MEAN QPF OF 0.75 TO 1.5 INCHES FROM KUNV TO KMDT...BUT A TAD ON THE LOW SIDE ACROSS THE NW MTNS...WHERE SEVERAL EXTREME MEMBERS OF 6-7 INCHES SKEW THE MEAN QPF. ISSUED A FLASH FLOOD WATCH FOR THE SE TWO THIRDS OF THE CWA SATURDAY AFTERNOON AND NIGHT BASED ON THE ABOVE FACTORS. SHOULD THE GFS BECOME THE MORE CONSISTENT MODEL...THE WATCH WOULD HAVE TO BE ADJUSTED NW. ANOTHER INTERESTING...AND POSSIBLY MORE IMPORTANT FACTO THAN THE POTENTIAL HEAVY RAIN...IS THE CHC FOR A SIGNIFICANT SEVERE WEATHER EPISODE SAT AFTERNOON AND EVENING ACROSS CENTRAL AND SOUTHERN PENN AS THE FORCING/SHEAR OF THIS LLVL JET WORKS ON POTENTIALLY MDT TO HIGH INSTABILITY. OPERATIONAL GFS AND NAM BOTH INDICATE A BULLSEYE OF EHI BETWEEN 3-4 /WHICH CORRELATES WELL WITH SIGNIF TORNADO OUTBREAKS/ MOVING NE FROM NEAR THE LAUREL HIGHLANDS...EITHER EAST OR NORTHEAST ACROSS THE CENTRAL RIDGE/VALLEY REGION OR LOWER SUSQ VALLEY. THE CURIOUS ASPECT OF THIS SEVERE WEATHER TAG...MOVING NE ALONG THE STALLED LLVL FRONTAL BOUNDARY/IS THE FACT THAT IT LIKELY ORIGINATES FROM THE LEFTOVER MESOSCALE CIRCULATION FROM THE CURRENT MCS BLOSSOMING ACROSS SOUTHERN ILLINOIS. A VERY SIMILAR FEATURE WAS RESPONSIBLE FOR ONE OF OUR BIGGEST SEVERE WEATHER EVENTS OF THE PAST DECADE ON 7/21/03...WHEN THE KINZUA VIADUCT WAS DESTROYED AND A FEW F2 PLUS TORNADOES HIT NRN PENN AND SRN NEW YORK. THIS IS A WORST CASE TYPE OF SCENARIO WITH THIS EVENT...BUT CERTAINLY NOT OUT OF THE ENVELOP OF POSSIBILITIES. SREF MODEL SUITE IN CONTRAST...WATERS DOWN THIS SAME FEATURE...AND KEEPS HIGHEST LLVL SHEAR MAINLY TO THE SE OF THE LWR SUSQ VALLEY. SPC DAY 2 SLIGHT RISK OUTLOOK ACROSS THE LOWER SUSQ VALLEY...SEEMS TO BE A BLEND OF BOTH AT THE PRESENT TIME. IMPROVING CONDITIONS SUNDAY AND MONDAY AS THIS WAVE MOVES OFF THE NEW ENGLAND COAST. TEMPS AND DEWPOINTS WILL DIP TO QUITE COMFORTABLE LEVELS FOR MID SUMMER /AFTERNOON HIGHS IN THE UPPER 70S NORTH...TO MID 80S SE/. NEXT CHC /THOUGH QUITE LOW/ FOR PULSE TYPE SHOWERS AND TSRA WILL ARRIVE WED AND THURSDAY AS THE UPPER FLOW BACKS TO THE SOUTHWEST AND WEAKENS. DAYTIME TEMPS WILL WARM TO NEAR OR SLIGHTLY ABOVE NORMAL DURING THAT PERIOD. AVIATION... HAZE PROBLEMS HAVE FINALLY LIFTED TO A VFR AFTERNOON. SOME ISOLATED CONVECTION IS FIRING IN THE HUMID SUMMER AIRMASS...BUT WILL BE VERY HIT AND MISS THROUGH EVENING. THE BEST CHANCE OF A TERMINAL BEING AFFECTED SEEMS LIKE IT WILL BE FROM ABOUT AOO SOUTH AND WESTWARD. EXPECT VISIBILITY TO DETERIORATE ONCE AGAIN OVERNIGHT AS HUMID STAGNANT AIRMASS STAYS IN PLACE WITH ONLY VERY LIGHT WIND FLOW. STILL A CHANCE OF AN ISOLATED SHOWER OR THUNDERSTORM. THE REAL ACTION SHUD MOVE IN SATURDAY AS WAVE OF LOW PRESSURE APPROACHES AND MOVES THROUGH FROM THE MID WEST. MODELS AT 12Z HAVE ONCE AGAIN FLIP FLOPPED WITH GFS TAKING THE LOW UP THRU CENTRAL PA WHILE THE NAM TAKES IT MORE OVER SOUTHEASTERN AREAS. THE EXACT TRACK IS IMPORTANT AS ALONG AND WEST OF THE LOW TRACK THERE WILL LIKELY BE A MORE SOLID LOW CLOUD SHIELD WITH IFR CEILINGS AND VISIBILITIES. IN THE WARM SECTOR MORE CONVECTION WILL DOMINATE SO AFTER A LOW START TO THE DAY...THINGS WILL BURN OFF AND MAKE SCATTERED STRONG CONVECTION A THREAT LATER IN THE DAY. THE SYSTEM SHOULD MOVE THROUGH QUICKLY SATURDAY NIGHT AND EARLY SUNDAY WITH IMPROVING CONDITIONS SUNDAY. && .CTP WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FOR PAZ012-018-019-024>028-033>036-041-042- 045-046-049>053-056>059-063>066 FROM 3 PM SATURDAY TO 5 AM SUNDAY. && SHORT TERM...LAMBERT
Hazardous weather outlook, Jul 21, 2:50 PM EDT, 7 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 250 PM EDT FRI JUL 21 2006 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046- 049>053-056>059-063>066-221900- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 250 PM EDT FRI JUL 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL AFFECT THE REGION THROUGH THE EVENING HOURS. SOME OF THE STORMS MAY PRODUCE HEAVY RAIN AND LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A FLOOD WATCH IS POSTED FOR MUCH OF CENTRAL PENNSYLVANIA FOR SATURDAY AFTERNOON AND EVENING. A STORM SYSTEM WILL MOVE OUT OF THE MIDWEST AND PASS THROUGH THE STATE SATURDAY AFTERNOON AND EVENING. THIS STORM WILL PRODUCE BETWEEN 1 AND 2.5 INCHES OF RAIN ACROSS MOST OF THE REGION. LOCALLY HIGHER AMOUNTS ARE POSSIBLE...WHICH COULD CAUSE FLOODING...MAINLY ALONG THE CREEKS AND STREAMS. ALSO...THERE IS A THREAT OF SEVERE THUNDERSTORMS OVER THE LOWER SUSQUEHANNA VALLEY SATURDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY.
In the hours before
Special weather statement, Jul 21, 4:48 PM EDT, 5 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 448 PM EDT FRI JUL 21 2006 PAZ042-046-049-051>053-212145- COLUMBIA-MONTOUR-NORTHUMBERLAND-SOUTHERN LYCOMING-SULLIVAN-UNION- 448 PM EDT FRI JUL 21 2006 ...STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF COLUMBIA... LYCOMING...MONTOUR...NORTHUMBERLAND...SULLIVAN AND UNION COUNTIES THROUGH 545 PM EDT... AT 435 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 19 MILES SOUTHWEST OF WYALUSING TO 3 MILES EAST OF MONTOURSVILLE TO 6 MILES SOUTHEAST OF JERSEY SHORE...MOVING SOUTHEAST AT 15 MPH. THE THUNDERSTORMS WILL BE NEAR MUNCY...MONTGOMERY AROUND 500 PM...RED ROCK...WATSONTOWN AROUND 515 PM...FAIRMOUNT SPRINGS...CAMBRA AROUND 530 PM...ORANGEVILLE AND MOORESBURG AROUND 545 PM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES... I-80 BETWEEN MILE MARKERS 196 AND 247...I-180 BETWEEN MILE MARKERS 1 AND 29. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...STATE HIGHWAY 147...ROUTE 11...ROUTE 15...ROUTE 220...STATE ROAD 61...STATE ROAD 118. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS. EXPECT...OCCASIONAL DANGEROUS CLOUD TO GROUND LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. FORECASTER: LAMBERT
Special weather statement, Jul 21, 4:54 PM EDT, 5 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 454 PM EDT FRI JUL 21 2006 PAZ010>012-017>019-024>028-033>036-045-056-212230- BEDFORD-BLAIR-CAMBRIA-CAMERON-CLEARFIELD-ELK-FRANKLIN-FULTON- HUNTINGDON-JUNIATA-MIFFLIN-NORTHERN CENTRE-NORTHERN CLINTON-PERRY- SOMERSET-SOUTHERN CENTRE-SOUTHERN CLINTON- 454 PM EDT FRI JUL 21 2006 ...STRONG THUNDERSTORMS WILL AFFECT THE COUNTIES OF BEDFORD... BLAIR...CAMBRIA...CAMERON...CENTRE...CLEARFIELD...CLINTON... ELK...FRANKLIN...FULTON...HUNTINGDON...JUNIATA...MIFFLIN...PERRY AND SOMERSET THROUGH 630 PM EDT... AT 452 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED WIDELY SCATTERED STRONG THUNDERSTORMS EXTENDING FROM NEAR MARIENVILLE AND EMPORIUM....SOUTH TO THE LAUREL HIGHLANDS AND SOUTH CENTRAL MOUNTAINS OF PENNSYLVANIA...NEAR MEYERSDALE AND LOCUST GROUND. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH ANY OF THESE STORMS. ALSO EXPECT...OCCASIONAL DANGEROUS CLOUD TO GROUND LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. FORECASTER: LAMBERT
Special weather statement, Jul 21, 4:54 PM EDT, 5 hours 12 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE STATE COLLEGE PA 454 PM EDT FRI JUL 21 2006 PAZ010>012-017>019-024>028-033>036-045-056-212230- BEDFORD-BLAIR-CAMBRIA-CAMERON-CLEARFIELD-ELK-FRANKLIN-FULTON- HUNTINGDON-JUNIATA-MIFFLIN-NORTHERN CENTRE-NORTHERN CLINTON-PERRY- SOMERSET-SOUTHERN CENTRE-SOUTHERN CLINTON- 454 PM EDT FRI JUL 21 2006 ...WIDELY SCATTERED STRONG THUNDERSTORMS WILL AFFECT THE COUNTIES OF BEDFORD... BLAIR...CAMBRIA...CAMERON...CENTRE...CLEARFIELD... CLINTON...ELK...FRANKLIN...FULTON...HUNTINGDON...JUNIATA... MIFFLIN...PERRY AND SOMERSET THROUGH 630 PM EDT... AT 452 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED WIDELY SCATTERED STRONG THUNDERSTORMS EXTENDING FROM NEAR MARIENVILLE AND EMPORIUM....SOUTH TO THE LAUREL HIGHLANDS AND SOUTH CENTRAL MOUNTAINS OF PENNSYLVANIA...NEAR MEYERSDALE AND LOCUST GROVE. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH ANY OF THESE STORMS. ALSO EXPECT...OCCASIONAL DANGEROUS CLOUD TO GROUND LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. FORECASTER: LAMBERT
Special weather statement, Jul 21, 8:06 PM EDT, 2 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 806 PM EDT FRI JUL 21 2006 PAZ026-036-056-057-059-063-065-066-220130- CUMBERLAND-DAUPHIN-FRANKLIN-HUNTINGDON-LANCASTER-LEBANON-PERRY-YORK- 806 PM EDT FRI JUL 21 2006 ...ISOLATED STRONG THUNDERSTORMS WILL AFFECT THE COUNTIES OF CUMBERLAND...DAUPHIN...FRANKLIN...HUNTINGDON...LANCASTER...LEBANON... PERRY AND YORK THROUGH 930 PM EDT... AT 802 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED ISOLATED STRONG THUNDERSTORMS ACROSS SOUTHERN HUNTINGDON COUNTY AND NORTHERN FRANKLIN COUNTY...NEAR ORBISONIA AND DOYLESBURG. OTHER ISOLATED STRONG STORMS WERE FORMING NEAR LYKENS IN NORTHERN DAUPHIN COUNTY...AND ALSO AROUND TERRE HILL IN NORTHEAST LANCASTER COUNTY. THE THUNDERSTORMS WERE MOVING TO THE EAST AT 10 TO 15 MPH WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THE STORMS. FORECASTER: LAMBERT
Nearby
Flash Flood Warnings in Pennsylvania, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.